Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SWOLLEN FEET
Apr 7, 2008

My uncle is on the following medication, for all most a year now. He also takes medication for MDR-TB. However he has not been able to go back to work due to consistent swelling of his feet.

Could this be the side effect of these medications and what can he do to minimise this so he can be able to go back to work. Medication: 3TC - Lamivudine 150mg, Aspen - Stavudine 30 mg and Efavirens 600mg.

Response from Dr. Young

Thanks for your post.

It's not clear what exactly is causing your uncle's symptoms. If he has MDR TB, he's taking quite a few medications for this and his HIV. The HIV medications that he's taking are not usually associated with swelling of the feet (edema), nor are the TB meds (though the specifics would be important to know).

If he has TB/HIV coinfection, I would want to know if he could be having a so-called immune reconstitution reaction-- something that occurs when HIV medications are started in persons with TB. Inflammation of the lymph nodes, especially those in the groin, could cause leg swelling.

No matter what, your uncles symptoms should be reviewed with his doctors.

I wish him well, BY



Previous
Trouble concentrating.
Next
Zerit

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement